TITLE

Risk of Myocardial Infarction in Patients with HIV Infection Exposed to Specific Individual Antiretroviral Drugs from the 3 Major Drug Classes: The Data Collection on Adverse Events of Anti-HIV Drugs (D:A:D) Study

AUTHOR(S)
Worm, Signe Westring; Sabin, Caroline; Weber, Rainer; Reiss, Peter; El-Sadr, Wafaa; Dabis, Francois; De Wit, Stephane; Law, Matthew; D'Arminio Monforte, Antonella; Friis-Møller, Nina; Kirk, Ole; Fontas, Eric; Weller, Ian; Phillips, Andrew; Lundgren, Jens
PUB. DATE
February 2010
SOURCE
Journal of Infectious Diseases;2/1/2010, Vol. 201 Issue 3, p318
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Background. The risk of myocardial infarction (MI) in patients with human immunodeficiency virus (HIV) infection has been assessed in 13 anti-HIV drugs in the Data Collection on Adverse Events of Anti-HIV Drugs (D:A:D) study. Methods. Poisson regression models were adjusted for cardiovascular risk factors, cohort, calendar year, and use of other antiretroviral drugs and assessed the association between MI risk and cumulative (per year) or recent (current or in the past 6 months) use of antiretroviral drugs, with 130,000 person-years of exposure. Results. Over 178,835 person-years, 580 patients developed MI. There were no associations between use of tenofovir, zalcitabine, zidovudine, stavudine, or lamivudine and MI risk. Recent exposure to abacavir or didanosine was associated with an increased risk of MI. No association was found between MI risk and cumulative exposure to nevirapine, efavirenz, nelfinavir, or saquinavir. Cumulative exposure to indinavir and lopinavir-ritonavir was associated with an increased risk of MI (relative rate [RR] per year, 1.12 and 1.13, respectively). These increased risks were attenuated slightly (RR per year, 1.08 [95% confidence interval {CI}, 1.02-1.14] and 1.09 [95% CI, 1.01-1.17], respectively) after adjustment for lipids but were not altered further after adjustment for other metabolic parameters. Conclusions. Of the drugs considered, only indinavir, lopinavir-ritonavir, didanosine, and abacavir were associated with a significantly increased risk of MI. As with any observational study, our findings must be interpreted with caution (given the potential for confounding) and in the context of the benefits that these drugs provide.
ACCESSION #
47878035

 

Related Articles

  • Antiretrovirals.  // Reactions Weekly;10/31/2009, Issue 1276, p7 

    The article describes the case of a man with HIV infection who experienced myocardial infarction dyslipidaemia and lipodystrophy while being treated with antiretrovirals. The man started receiving zidovudine which was discontinued because of neutropenia. He started receiving didanosine and...

  • Abacavir (and Didanosine) and Acute Myocardial Infarction. Deresinski, Stan // Clinical Infectious Diseases;12/1/2008, Vol. 47 Issue 11, pv 

    The article presents a study which examines the use of nucleoside reverse transcriptase inhibitors and risk of myocardial infarction in HIV-infected patients enrolled in the Data Collection on Adverse Events of Anti-HIV Drugs (D:A:D). It notes that the D:A:D study is a prospective,...

  • Antiretrovirals.  // Reactions Weekly;5/10/2008, Issue 1201, p8 

    The article describes the case of eighteen patients in the ASCENT study or EPIC study with HIV infection developed hepatotoxicity during treatment with antiretrovirals. Patients in the ASCENT study were receiving aplaviroc, zidovudine and lamivudine twice daily and those in the EPIC study were...

  • Anti-HIV drugs: increased risk of myocardial infarction.  // Reactions Weekly;1/30/2010, Issue 1286, p5 

    The article discusses research on the risk of myocardial infarction in HIV-infected patients exposed to specific individual antiretroviral drugs from the 3 major drug classes, that references a study by S. W. Worm and colleagues published in the December 29, 2009 issue of the "Journal of...

  • Synthesis, Characterization and Anti-HIV Evaluation of Some Novel 2-(substitutedphenyl)-5-methyl-3-(phenylamino)-1,3- thiazolidin-4-ones. G. Nagalakshmi; T. K. Maity; B. C. Maiti // International Journal of ChemTech Research;Jul-Sep2013, Vol. 5 Issue 5, p2068 

    A series of novel 2-(substituted phenyl)-5-methyl-3-(phenylamino)-1,3-thiazolidin-4-ones (4a-g) were synthesized, structurally confirmed by elemental, IR, 1H NMR and MS spectral analysis. Further evaluated for their anti-HIV activity and cytotoxicity in MT-4 cells infected with wild-type HIV-1...

  • Aminotransferase Serum Levels Decrease after Initiating Antiretroviral Treatment in HIV Infected Patients. Mata-Marín, José Antonio; Martínez, Jesús Gaytán; Flores, Rafael Arias; Álvarez, Sergio Mendoza; de Jesús Asencio Montiel, Iván // Current HIV Research;Jan2011, Vol. 9 Issue 1, p23 

    No abstract available.

  • Adverse Reactions Associated with Antiretroviral Regimens in Adult Patients of a University Teaching Hospital HIV Program in Zaria, Northern Nigeria: An Observational Cohort Study. Reginald, Obiako O.; Haruna, Muktar M.; Sani, Garko B.; Eric, Tobi-Ajayi; Adebola, Olayinka T.; Mathew, Iyanda; Chigozie, Irohibe; Bilkisu, Umar; Ibrahim, Abdu-Aguye // Journal of Antivirals & Antiretrovirals;2012, Vol. 4 Issue 1, p6 

    Background: Highly active antiretroviral therapy (HAART) has reduced the morbidity associated with HIV infection, and prolonged the lifespan of HIV/AIDS patients, but reports of adverse reactions associated with the antiretroviral drugs exist in the literature. The aim of this research was to...

  • Pharmacokinetics of Antiretroviral Drug Varies With Formulation in the Target Population of Children With HIV-1. Kasirye, P; Kendall, L; Adkison, K K; Tumusiime, C; Ssenyonga, M; Bakeera-Kitaka, S; Nahirya-Ntege, P; Mhute, T; Kekitiinwa, A; Snowden, W; Burger, D M; Gibb, D M; Walker, A S // Clinical Pharmacology & Therapeutics;Feb2012, Vol. 91 Issue 2, p272 

    The bioequivalence of formulations is usually evaluated in healthy adult volunteers. In our study in 19 HIV-1-infected Ugandan children (1.8-4 years of age, weight 12 to <15 kg) receiving zidovudine, lamivudine, and abacavir solutions twice a day for ≥24 weeks, the use of scored tablets...

  • Cardiometabolic risk factors among HIV patients on antiretroviral therapy. Kiage, James N.; Heimburger, Douglas C.; Nyirenda, Christopher K.; Wellons, Melissa F.; Bagchi, Shashwatee; Chi, Benjamin H.; Koethe, John R.; Arnett, Donna K.; Kabagambe, Edmond K. // Lipids in Health & Disease;2013, Vol. 12 Issue 1, p1 

    Background: HIV and combination antiretroviral therapy (cART) may increase cardiovascular disease (CVD) risk. We assessed the early effects of cART on CVD risk markers in a population with presumed low CVD risk. Methods: Adult patients (n=118) in Lusaka, Zambia were recruited at the time of...

Share

Read the Article

Courtesy of

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics